Florida, 2015Damaging Winds in Florida, March 27, 2015
March 27, 2015 · NWS MFL · 6 events in 3 counties and zones
A squall line ahead of advancing strong cold front moved across South Florida during the late afternoon and early evening. In addition to causing minor structural damage, approximately 5,000 customers lost power in Broward County and 3,000 in Miami-Dade County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A squall line ahead of advancing strong cold front moved across South Florida during the late afternoon and early evening. In addition to causing minor structural damage, approximately 5,000 customers lost power in Broward County and 3,000 in Miami-Dade County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Mar 27, 2:16 PM EST, 1 hour 54 minutes earlier.
Area forecast discussion, Mar 27, 2:16 PM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
316 PM EDT FRI MAR 27 2015
...SCATTERED STORMS INTO THIS EVENING, THEN COOLER AND DRY
WEEKEND...
.DISCUSSION...
COLD FRONT FROM THE FLORIDA BIG BEND ACROSS THE EASTERN GULF OF
MEXICO EARLY THIS AFTERNOON MAKING STEADY PROGRESS TO THE
SOUTHEAST AND IS ON TRACK TO MOVE THROUGH SOUTHERN FLORIDA EARLY
THIS EVENING, CLEARING THE PENINSULA AROUND MIDNIGHT THEN WELL
SOUTH/EAST OF THE STRAITS SATURDAY MORNING.
AHEAD OF THE FRONT THIS AFTERNOON, TEMPERATURES HAVE SOARED TO
AROUND 90 DEGREES ALONG THE EAST COAST AS STRONG SW WINDS HAVE
MIXED DOWN SOME DRY AIR. ALONG THE GULF COAST AND LAKE OKEECHOBEE
AREAS, CLOUD COVER HAS KEPT TEMPERATURES IN THE LOWER TO MID 80S.
CONVECTION HAS BEEN WIDELY SCATTERED BUT ON THE STRONG SIDE IN THE
PALM BEACH COUNTY AND LAKE AREAS, WITH THE MAIN PRE-FRONTAL AREA
OF SHOWERS/THUNDERSTORMS AHEAD OF THE FRONT MOVING ONSHORE THE
NAPLES/FORT MYERS AREA. SHOWERS AND THUNDERSTORMS NEAR THE EAST
COAST WILL REMAIN A THREAT THROUGH ABOUT 5 PM WHERE LOW-LEVEL
CONVERGENCE WILL BE MAXIMIZED. THE ACTIVITY CURRENTLY ALONG THE
GULF COAST WILL LIKELY REMAIN AT ITS CURRENT INTENSITY OR EVEN
WEAKEN AS IT MOVES EAST ACROSS THE PENINSULA LATE THIS AFTERNOON
AND EARLY THIS EVENING AS LOW-LEVEL CONVERGENCE GRADUALLY WEAKENS
OVER SOUTH FLORIDA. STILL CAN'T RULE OUT A STRONG STORM OR TWO,
AND THE MARGINAL RISK OF SEVERE STORMS STILL LOOKS REASONABLE
THROUGH SUNSET.
SHORT TERM (TONIGHT THROUGH THE WEEKEND)...
LINGERING LOW RAIN CHANCES ALONG THE SOUTHEAST COAST LATE TONIGHT
AS THE LAST OF THE MOISTURE ASSOCIATED WITH THE FRONT MOVES
OFFSHORE. THE MAIN STORY WILL BE THE COOL-DOWN THIS WEEKEND, WITH
TEMPERATURES ON SATURDAY A GOOD 10-15 DEGREES COOLER THAN TODAY.
LOWEST TEMPERATURES EXPECTED FOR SUNDAY MORNING WITH MOST AREAS IN
THE 50S (RANGING FROM UPPER 40S WEST OF LAKE OKEECHOBEE TO RIGHT
AROUND 60 AT THE SOUTHEAST BEACHES). DEFINITELY A BIG CHANGE FROM
THE PAST FEW WEEKS. HIGHS SATURDAY AND SUNDAY WILL BE IN THE 70S
AREA-WIDE WITH LOW RELATIVE HUMIDITY VALUES. WINDS WILL BE GUSTY
BEHIND THE FRONT TONIGHT INTO SATURDAY MORNING, THEN DECREASE
SATURDAY AFTERNOON AS THE CENTER OF THE SURFACE HIGH PRESSURE
MOVES INTO THE EASTERN GULF OF MEXICO. WINDS PICK BACK UP TO
MODERATE LEVELS ON SUNDAY AS HIGH PRESSURE RE-ESTABLISHES OVER
THE SOUTHEAST UNITED STATES.
LONG TERM (MONDAY THROUGH MOST OF NEXT WEEK)...
SURFACE HIGH PRESSURE WILL SETTLE OVER FLORIDA THROUGH WEDNESDAY
AS ZONAL MID/UPPER LEVEL FLOW DOMINATES. THIS WILL MEAN MILD AND
MOSTLY DRY WEATHER THROUGH MID-WEEK WITH TEMPERATURES SLOWLY
MODERATING TO NORMAL LEVELS FOR THE END OF MARCH/BEGINNING OF
APRIL. NEXT RAIN CHANCE LOOKS TO BE ON THURSDAY AS BOTH GFS AND
ECMWF INDICATE A WELL-DEFINED MID/LEVEL SHORTWAVE TROUGH MOVING
EAST FROM THE GULF ACROSS FLORIDA AND LOW LEVEL FLOW BECOMES
SOUTHEAST AND DRAWS INCREASING MOISTURE INTO THE AREA. FOR NOW WE
HAVE ISOLATED/SCATTERED SHOWERS FOR THURSDAY AND FRIDAY AND PLENTY
OF TIME TO MONITOR TRENDS TO SEE IF THIS NEEDS TO BE INCREASED
AND/OR TO ADD THUNDER.
&&
.AVIATION...
STORMS EXPECTED TO SPREAD IN COVERAGE AT THE NORTHERN MOST
TERMINALS NEAREST THE FRONT, PBI/APF, AND PER CCFP A TEMPO TSRA
GROUP WAS INCLUDED. APF CURRENTLY WITH MVFR CIGS WITH SHOWERS/LOW
CLOUDS OFF THE GULF IN ADVANCE OF THE FRONT. VCTS WAS INCLUDED AT
ALL OTHER SITES WITH SCATTERED STORMS LATER THIS PM AS FRONT SINKS
SOUTH. CAN'T RULE OUT TEMPO IFR/MVFR CONDS IN THE STRONGEST
STORMS. ALTHOUGH SOME SHOWERS WILL BE LEFT THIS EVENING, MUCH OF
THE PRECIP SHOULD BE OVER BY 2Z, BUT SOME RESIDUAL SHOWERS STILL
POSSIBLE AT APF JUST BEHIND THE FRONT. MUCH DRIER AIR ARRIVING
QUICKLY TONIGHT. SOME 30KT GUSTS ARE POSSIBLE OUTSIDE STORMS WITH
FRONTAL PASSAGE ALONE. BENIGN PATTERN RETURNS SATURDAY WITH
SURFACE HIGH PRESSURE. 21/KM
&&
.MARINE...
GUSTY SW WINDS THIS AFTERNOON WILL SHIFT TO THE NW LATE THIS
EVENING AND REMAIN STRONG, WITH SMALL CRAFT ADVISORY IN EFFECT FOR
ALL WATERS EXCEPT BISCAYNE BAY. CONDITIONS REMAINING AT ADVISORY
LEVELS FOR MUCH OF SATURDAY, THEN GRADUALLY IMPROVING SATURDAY
NIGHT THROUGH EARLY NEXT WEEK. BRIEF INCREASE IN N/NE WINDS ON
SUNDAY COULD BRING SEAS BACK UP TO NEAR CAUTION LEVELS, ESPECIALLY
ATLANTIC/GULF STREAM. /MOLLEDA
&&
.FIRE WEATHER...
MAIN CONCERN WILL BE THE VERY DRY AIR MOVING INTO THE REGION IN
THE WAKE OF THIS EVENING'S FRONT. LOWEST RELATIVE HUMIDITY VALUES
BOTH SATURDAY AND SUNDAY WILL BE AROUND 30 PERCENT AREA-WIDE,
POSSIBLY DROPPING INTO THE 25 PERCENT RANGE OVER THE INTERIOR ON
SUNDAY. THIS COULD LEAD TO FIRE CONTROL ISSUES, ESPECIALLY IF
WINDS END UP BEING A LITTLE STRONGER THAN FORECAST. SLIGHT
MODERATION IN HUMIDITY LEVELS MONDAY AND TUESDAY BUT STILL
REMAINING AROUND 35 TO 40 PERCENT. /MOLLEDA
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 59 72 55 74 / 30 0 0 0
FORT LAUDERDALE 64 74 59 75 / 30 0 0 0
MIAMI 64 76 60 77 / 30 0 0 0
NAPLES 63 75 55 77 / 30 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT SATURDAY FOR AMZ650-651-670-
671.
SMALL CRAFT ADVISORY FROM 2 AM TO 2 PM EDT SATURDAY FOR AMZ610.
GM...SMALL CRAFT ADVISORY FROM 2 AM TO 2 PM EDT SATURDAY FOR GMZ656-
657-676.
&&
DISCUSSION...59/MOLLEDA
SHORT TERM...59/MOLLEDA
LONG TERM....59/MOLLEDAHazardous weather outlook, Mar 27, 9:53 AM EST, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1053 AM EDT FRI MAR 27 2015
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
280300-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
1053 AM EDT FRI MAR 27 2015
...SMALL CRAFT ADVISORY ATLANTIC/GULF WATERS AND LAKE OKEECHOBEE...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
RIP CURRENTS: THERE IS A MODERATE RISK FOR RIP CURRENTS ALONG
COLLIER COUNTY BEACHES.
WAVES: A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON AND NIGHT
FOR ATLANTIC WATERS, AND TONIGHT FOR THE GULF WATERS AND LAKE
OKEECHOBEE. SEAS BY TONIGHT WILL BUILD TO AS HIGH AS 8 FT IN
ATLANTIC AND GULF WATERS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A SMALL CRAFT ADVISORY IS IN EFFECT SATURDAY FOR THE ATLANTIC/GULF
WATERS AND LAKE OKEECHOBEE. HAZARDOUS MARINE CONDITIONS ARE ALSO
POSSIBLE ON GULF WATERS.
.SPOTTER INFORMATION STATEMENT...
WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND AND DAMAGE TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Mar 27, 12:38 PM EST, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
138 PM EDT FRI MAR 27 2015
FLZ067-271815-
INLAND PALM BEACH COUNTY FL-
138 PM EDT FRI MAR 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND 45 TO 55 MPH WINDS FOR NORTH CENTRAL PALM BEACH COUNTY UNTIL 215
PM EDT...
* AT 138 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CANAL POINT...MOVING NORTHEAST AT 40 MPH.
* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER
RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
PAHOKEE...CANAL POINT AND FREMD VILLAGE-PADGETT ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2696 8036 2694 8036 2679 8065 2684 8065
2689 8062 2696 8061
TIME...MOT...LOC 1738Z 229DEG 33KT 2690 8058Special weather statement, Mar 27, 2:27 PM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
327 PM EDT FRI MAR 27 2015
FLZ069-070-272030-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
327 PM EDT FRI MAR 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR WESTERN COLLIER AND
SOUTHWESTERN HENDRY COUNTIES UNTIL 430 PM EDT...
* AT 327 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SAN CARLOS PARK TO 8
MILES WEST OF NAPLES TO 20 MILES SOUTHWEST OF EAST NAPLES...AND
MOVING EAST AT 35 MPH.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
* LOCATIONS IMPACTED INCLUDE...
NAPLES...MARCO ISLAND...IMMOKALEE...GOLDEN GATE ESTATES AND
EVERGLADES CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
&&
LAT...LON 2632 8166 2642 8166 2642 8156 2651 8155
2650 8127 2632 8127 2584 8138 2589 8148
2585 8153 2590 8151 2594 8165 2587 8170
2593 8168 2591 8173 2592 8173 2596 8175
2597 8166 2600 8176 2633 8185
TIME...MOT...LOC 1927Z 280DEG 31KT 2646 8185 2618 8193 2600 8207
BAXTERSpecial weather statement, Mar 27, 2:52 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
352 PM EDT FRI MAR 27 2015
FLZ068-168-272015-
COASTAL PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
352 PM EDT FRI MAR 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR NORTHEASTERN
BROWARD AND SOUTHEASTERN PALM BEACH COUNTIES UNTIL 415 PM EDT...
* AT 352 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER VILLAGE OF GOLF...OR OVER DELRAY BEACH...MOVING NORTHEAST AT
40 MPH.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
* LOCATIONS IMPACTED INCLUDE...
BOCA RATON...DEERFIELD BEACH...BOYNTON BEACH...DELRAY BEACH AND
VILLAGE OF GOLF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
&&
LAT...LON 2648 8006 2644 8009 2642 8007 2640 8007
2632 8009 2632 8010 2633 8010 2633 8011
2638 8020 2646 8020 2657 8005
TIME...MOT...LOC 1952Z 217DEG 40KT 2647 8008
BAXTERSpecial weather statement, Mar 27, 2:55 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
355 PM EDT FRI MAR 27 2015
FLZ063-066-069-070-272045-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-GLADES FL-
HENDRY FL-
355 PM EDT FRI MAR 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS FOR CENTRAL
COLLIER...SOUTHWESTERN GLADES AND HENDRY COUNTIES UNTIL 445 PM EDT...
* AT 355 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CHARLESTON PARK TO
NEAR BIG CORKSCREW ISLAND TO NEAR NAPLES MANOR...AND MOVING EAST AT
50 MPH.
* THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
NAPLES...CLEWISTON...LABELLE...MOORE HAVEN AND IMMOKALEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
&&
LAT...LON 2612 8181 2613 8180 2610 8179 2632 8166
2642 8166 2642 8156 2685 8156 2696 8108
2693 8108 2693 8112 2685 8109 2682 8097
2681 8095 2681 8098 2675 8090 2650 8092
2605 8108 2601 8176 2602 8176
TIME...MOT...LOC 1955Z 257DEG 43KT 2665 8156 2636 8159 2608 8177
SISpecial weather statement, Mar 27, 3:12 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
412 PM EDT FRI MAR 27 2015
FLZ067-068-168-272115-
INLAND PALM BEACH COUNTY FL-COASTAL PALM BEACH COUNTY FL-
METRO PALM BEACH COUNTY FL-
412 PM EDT FRI MAR 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR NORTHEASTERN PALM
BEACH COUNTY UNTIL 515 PM EDT...
* AT 411 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LION
COUNTRY SAFARI PARK TO 10 MILES SOUTHEAST OF BELLE GLADE CAMP...AND
MOVING NORTHEAST AT 30 MPH.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
* LOCATIONS IMPACTED INCLUDE...
WEST PALM BEACH...WELLINGTON...JUPITER...PALM BEACH GARDENS AND
RIVIERA BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
&&
LAT...LON 2666 8005 2654 8028 2654 8065 2687 8026
2695 8012 2694 8012 2695 8010 2696 8009
2696 8010 2697 8008 2695 8008 2695 8009
2693 8007 2672 8005
TIME...MOT...LOC 2011Z 232DEG 23KT 2670 8032 2657 8054
BAXTERLocal storm report, Mar 27, 3:56 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
456 PM EDT FRI MAR 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM MARINE TSTM WIND 10 NW PAHOKEE 26.90N 80.79W
03/27/2015 M39 MPH AMZ610 FL MESONET
A THUNDERSTORM PRODUCED A WIND GUST OF 39 MPH OVER LAKE
OKEECHOBEE
&&
EVENT NUMBER MFL1500019
CWCThunderstorm Wind, Palm Beach
- When
- March 27, 4:10 PM EST
- Where
- Palm Beach County, 4.19 mi S of Okeelanta
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 26.560, -80.710
Wind gusts as high as 65 mph were recorded by a hand-held instrument along US 27 near Okeelanta.
Thunderstorm Wind, Palm Beach
- When
- March 27, 4:26 PM EST
- Where
- Palm Beach County, 3.05 mi ESE of Wellington
- Measured
- 62 kt (71 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 26.650, -80.206
Winds measured by hand-held instrument as high as 71 mph near the Mall at Wellington Green.
Thunderstorm Wind, Broward
- When
- March 27, 4:32 PM EST
- Where
- Broward County, 4.65 mi W of Coral Spgs
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 26.272, -80.295
A thunderstorm wind gust of 58 mph was measured by a Weatherbug station at Sawgrass Springs Middle School in Coral Springs.
Thunderstorm Wind, Palm Beach
- When
- March 27, 4:38 PM EST
- Where
- Palm Beach County, Palm Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 26.670, -80.050
A large tree branch approximately 8 inches in diameter snapped off a tree. The report was received via CBS12 Twitter feed. Time is approximate and based on radar data.
Thunderstorm Wind, Broward
- When
- March 27, 4:40 PM EST
- Where
- Broward County, 2.1 mi S of Margate
- Measured
- 48 kt (55 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 26.240, -80.204
A 40' by 80' vendor tent at the Margate City Fair collapsed as strong winds from a thunderstorm outflow moved through the area. One person suffered minor injuries from a cut to his right foot. Measured winds in the general area at the time were 52 mph at Liberty Elementary School slightly over 1 mile from the fair location.
Thunderstorm Wind, Miami-Dade
- When
- March 27, 5:49 PM EST
- Where
- Miami-Dade County, 1.3 mi NNE of Biscayne Park
- Measured
- 43 kt (49 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 25.788, -80.144
A building maintenance worker was killed after he was struck by a glass tabletop that flew off a 9th floor balcony of Flamingo Apartments in Miami Beach. The tabletop flew off during high winds from thunderstorms which affected the area. Nearest measured wind gust was 46 mph at the City of Miami Beach Police Headquarters at 656 PM EDT. It is likely winds were higher at the 9th floor of the building. Report was supplemented with information from City of Miami Beach Department of Emergency Management.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Thunderstorm Winds in Gulf of Mexico, March 27, 201512 events
- Winter Weather in North Carolina, March 27 to 28, 20157 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, March 27, 20154 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 27, 20153 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, March 27, 20153 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, March 27, 20153 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 568783, 568784, 568282, 568283, 574557, 568284.